Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 335, NWS Jackson, MS

April 26, 2005Hinds County, Madison County, Rankin County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 26, 2005, 7:39 AM CDT for Hinds County, Madison County, Rankin County, Mississippi. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2005, 7:39 AM CDT (12:39 UTC)
Expired
Apr 26, 2005, 8:45 AM CDT
In force
66 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Hinds County, MS, Madison County, MS, Rankin County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 21 km from the middle of the area, began a volume at 12:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 0.7 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2005-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 67 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2005-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 329 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
67 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
329 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 261238
SVRJAN
MSC049-089-121-261345-
/O.NEW.KJAN.SV.W.0335.050426T1239Z-050426T1345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
739 AM CDT TUE APR 26 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HINDS COUNTY IN CENTRAL MISSISSIPPI
  THIS INCLUDES THE CITIES OF...DOWNTOWN JACKSON...CLINTON
  SOUTHERN MADISON COUNTY IN CENTRAL MISSISSIPPI
  THIS INCLUDES THE CITIES OF...GLUCKSTADT...RIDGELAND...MADISON
  NORTHERN RANKIN COUNTY IN CENTRAL MISSISSIPPI
  THIS INCLUDES THE CITIES OF...PEARL...FLOWOOD...BRANDON

* UNTIL 845 AM CDT

* AT 739 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR CLINTON...AND MOVING EAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOWNTOWN JACKSON BY 745 AM CDT
  NORTHEAST JACKSON...RIDGELAND...FLOWOOD AND MADISON BY 750 AM CDT
  LOWER ROSS BARNETT RESERVOIR...8 MILES SOUTH OF GLUCKSTADT AND 9
  MILES NORTH OF BRANDON BY 755 AM CDT
  UPPER ROSS BARNETT RESERVOIR BY 805 AM CDT

LAT...LON 3250 9034 3218 9042 3232 8973 3262 8978

$$

BANNAN
2 follow-up statements
000 
WWUS54 KJAN 261254
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
752 AM CDT TUE APR 26 2005

MSC049-089-121-261345-
/O.CON.KJAN.SV.W.0335.000000T0000Z-050426T1345Z/
HINDS MS-RANKIN MS-MADISON MS-
752 AM CDT TUE APR 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 AM CDT FOR
SOUTHERN MADISON...NORTHERN RANKIN AND NORTHEASTERN HINDS COUNTIES...

AT 749 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS STORM WAS
LOCATED NEAR NORTHEAST JACKSON...OR ABOUT NEAR RIDGELAND...MOVING
EAST AT 55 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FANNIN BY 800 AM CDT
  UPPER ROSS BARNETT RESERVOIR AND SANDHILL BY 805 AM CDT
  LEESBURG BY 810 AM CDT

NUMEROUS REPORTS OF PENNY SIZE HAIL HAS BEEN REPORTED BY A SEVERE 
THUNDERSTORM NEAR COUNTY LINE ROAD. ANOTHER THUNDERSTORM IS 
CONTINUING TO DEVELOP JUST WEST OF PELAHATCHIE. THIS STORM WILL ALSO 
DEVELOP SMALL HAIL.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3250 9034 3218 9042 3232 8973 3262 8978

$$

CAB
000 
WWUS54 KJAN 261310
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
809 AM CDT TUE APR 26 2005

MSC049-089-261319-
/O.CAN.KJAN.SV.W.0335.000000T0000Z-050426T1345Z/
HINDS MS-MADISON MS-
809 AM CDT TUE APR 26 2005

...THE SEVERE THUNDERSTORM WARNING FOR MADISON AND HINDS COUNTIES IS
CANCELLED...

LAT...LON 3244 9005 3224 9018 3232 8973 3255 8977

$$

MSC121-261345-
/O.CON.KJAN.SV.W.0335.000000T0000Z-050426T1345Z/
RANKIN MS-
809 AM CDT TUE APR 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 AM CDT FOR
NORTHERN RANKIN COUNTY...

AT 804 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS STORM WAS
LOCATED NEAR FLOWOOD...MOVING EAST AT 60 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTH OF SANDHILL BY 815 AM CDT
  LEESBURG AND 6 MILES NORTH OF PELAHATCHIE BY 820 AM CDT

THIS STORM HAS PRODUCED PENNY SIZE HAIL IN HINDS AND RANKIN COUNTY. 
HEAVY RAINFALL IS ANOTHER THREAT LEADING TO PONDING ON ROADWAYS. 

LAT...LON 3244 9005 3224 9018 3232 8973 3255 8977

$$

CAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 9:55 PM CDT, 9 hours 44 minutes earlier.

Area forecast discussion, Apr 25, 9:55 PM CDT, 9 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
955 PM CDT MON APR 25 2005

.SHORT TERM...
DRY AIRMASS GRADUALLY ERODING WITH CONTINUED MOISTURE ADVECTION INTO
THE LOWER MS VALLEY. A FEW SHOWERS BEGINNING TO REACH THE MS RIVER
FROM THE WEST WHILE SPRINKLES/LIGHT RAIN SHIELD BRUSHING THROUGH THE
SERN CORNER OF THE CWFA. PLAN ON UPDATING THE ZONES CLOSE TO
MIDNIGHT TO REMOVE THE EVENING ZONE WORDING/ALREADY SENT UPDATE TO
HOURLY WEB GRAPHICS/GRIDS.

EVEN THOUGH VEERING WIND PROFILES WILL BE INCREASING THROUGH MID
MORNING TUESDAY...THE INSTABILITY REMAINS RATHER QUESTIONABLE UNTIL
DAYBREAK WHEN SOME DAYTIME HEATING BEGINS. 00Z NAM ACTUALLY SHOWS A
QUICK SHOT OF 1500-2000J/KG CAPES DEVELOPING BETWEEN 12-15Z SOUTH OF
A PORT GIBSON TO MERIDIAN LINE. MODELS PERSIST IN DECREASING THE
WIND SHEAR WHILE THE INSTABILITY GOES UP SO STILL EXPECT SLIGHT RISK
FOR SVR TSRA MAINLY SE OF THE NATCHEZ TRACE PARKWAY FROM ABOUT MID
MORNING TUESDAY THROUGH THE MID AFTERNOON HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       56  78  50  78 /  90  80  10   0
MERIDIAN      55  80  47  78 /  90  90  20   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

40
Hazardous weather outlook, Apr 26, 5:37 AM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
537 AM CDT TUE APR 26 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
271037-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
537 AM CDT TUE APR 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED OVER THE
SOUTHERN HALF OF THE OUTLOOK AREA TODAY. LITTLE IF ANY SEVERE
THUNDERSTORM ACTIVITY IS EXPECTED ALONG AND NORTH OF A LINE FROM
CROSSETT ARKANSAS...TO LEXINGTON AND MACON MISSISSIPPI.

A POTENT UPPER LEVEL DISTURBANCE HAS PUSHED A COLD FRONT INTO THE
SOUTHERN PLAINS STATES THIS MORNING. AHEAD OF THIS FRONT...A LINE
OF THUNDERSTORMS HAS DEVELOPED AND CONTINUES TO MOVE TO THE EAST
SOUTHEAST.  THESE SHOWERS AND THUNDERSTORMS WILL SPREAD OVER THE
NORTHERN HALF OF THE OUTLOOK AREA THIS MORNING...REINTENSIFYING
OVER THE SOUTHERN HALF OF THE OUTLOOK AREA LATE THIS MORNING AND
EARLY THIS AFTERNOON.

WITH SURFACE MOISTURE REMAINING RELATIVELY LOW THROUGH MID
MORNING...SURFACE BASED INSTABILITY WILL BE GREATLY LIMITED. THIS
WILL CONFINE DAMAGING WIND GUSTS TO ONLY ISOLATED AREAS.
HOWEVER...STRONG MOISTURE ADVECTION JUST ABOVE THE SURFACE AND
COLD TEMPERATURES IN THE MID LEVELS OF THE ATMOSPHERE HAVE
RESULTED IN GOOD ELEVATED INSTABILITY...RESULTING IN A RISK OF
LARGE HAIL IN ISOLATED THUNDERSTORMS.

BY LATE THIS MORNING...SURFACE WINDS WILL BECOME
SOUTHWESTERLY...INCREASING BOTH TEMPERATURES AND DEWPOINTS OVER
EAST CENTRAL LOUISIANA AND SOUTHERN PORTIONS OF CENTRAL
MISSISSIPPI. THIS HEATING WILL BUILD INSTABILITY AHEAD OF THE
AFOREMENTIONED LINE OF THUNDERSTORMS. SHOWERS AND THUNDERSTORMS
WITHIN THIS LINE SHOULD REDEVELOP/REINTENSIFY DURING THE LATE
MORNING INTO THE AFTERNOON HOURS PRIMARILY ALONG AND SOUTH OF THE
HIGHWAY 84 CORRIDOR. DAMAGING WINDS AND LARGE HAIL WILL BE THE
PRIMARY SEVERE WEATHER RISKS...HOWEVER AN ISOLATED TORNADO OR TWO
CANNOT BE RULED OUT.

AT THIS TIME...IT IS EXPECTED THAT SHOWERS AND THUNDERSTORMS
SHOULD EXIT THE AREA AFTER MID AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

...DAYS TWO AND THREE...WEDNESDAY AND THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

...DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY...
ANOTHER POTENT DISTURBANCE WILL MOVE OVER OUR REGION FOR THE
WEEKEND AND TRIGGER STRONG TO SEVERE THUNDERSTORMS AS A COLD
FRONT MOVES ACROSS THE AREA. THE EXPECTED POSITION...AMOUNT OF
MOISTURE...AND STRENGTH OF THE SYSTEM HISTORICALLY SUPPORTS
STRONG TO SEVERE THUNDERSTORM DEVELOPMENT. ADDITIONALLY...THE
AVAILABLE MOISTURE MAY BE QUITE HIGH AND COULD SUPPORT LOCALLY
HEAVY RAINFALL. PLEASE MONITOR NOAA WEATHER RADIO THIS WEEK FOR
LATER STATEMENTS CONCERNING THIS DEVELOPING WEATHER EVENT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF
SEVERE WEATHER OPERATIONS MAY BE NEEDED TODAY IN THE SOUTHERN
HALF OF THE OUTLOOK AREA AND THEN POSSIBLY AGAIN AREA WIDE OVER
THE WEEKEND.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Apr 26, 7:23 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
723 AM CDT TUE APR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HAIL             SINGLETON               32.89N 89.54W
04/26/2005  0.25 INCH        LEAKE              MS   EMERGENCY MNGR

&&

CAMPBELL
Local storm report, Apr 26, 7:32 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
732 AM CDT TUE APR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 AM     HAIL             CARTHAGE                32.74N 89.53W
04/26/2005  0.50 INCH        LEAKE              MS   EMERGENCY MNGR

&&

CAMPBELL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 6:57 AM CDTSevere Thunderstorm WarningJANMadison48 min
Apr 26, 7:31 AM CDTSevere Thunderstorm WarningJANLeake, Scott44 min
Apr 26, 11:10 AM CDTSevere Thunderstorm WarningJANLincoln27 min
Apr 26, 12:27 PM CDTSevere Thunderstorm WarningJANJones33 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.